Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 77, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 14, 2014, 3:36 PM EDT for Aiken County, South Carolina; Richmond County, Georgia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2014, 3:36 PM EDT (19:36 UTC)
- Expired
- Jul 14, 2014, 4:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Richmond County, GA, Aiken County, SC
The radar
The Columbia radar (KCAE), 101 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:47 PM EDT | TSTM WND DMG | 2 Sse Jackson, SC | REPORTED A LINE DOWN DUE TO TREES ON POWER LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1130 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881
WUUS52 KCAE 141936
SVRCAE
GAC245-SCC003-142000-
/O.NEW.KCAE.SV.W.0077.140714T1936Z-140714T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
336 PM EDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA
SOUTHWESTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 400 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF JACKSON...
OR 13 MILES SOUTH OF AUGUSTA...AND MOVING NORTHEAST AT 20 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE JACKSON
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV OR EMAIL AT
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
LAT...LON 3328 8201 3349 8181 3332 8160 3323 8183
3326 8188 3326 8192 3323 8197
TIME...MOT...LOC 1936Z 245DEG 18KT 3329 8191
$$
WRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:46 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 14, 2:46 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 246 PM EDT MON JUL 14 2014 .SYNOPSIS... WEAK HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY. A COLD FRONT NOW CROSSING THE OHIO VALLEY WILL MOVE INTO OUR AREA TUESDAY. THE FRONT WILL INCREASE CHANCES OF SHOWERS AND THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AFTERNOON. THE FRONT WILL STALL TO THE SOUTH ON WEDNESDAY AND LIFT BACK NORTHWARD INTO THE AREA ON FRIDAY PROVIDING ADDITIONAL SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... A RELATIVELY DRY AIR MASS WILL REMAIN OVER MUCH OF THE FORECAST AREA THIS AFTERNOON WITH MAINLY SUNNY SKIES. DEWPOINTS IN THE MID 60S TO AROUND 70. WEAK SURFACE HIGH PRESSURE SOUTH OF THE AREA WITH A LEE SIDE TROUGH OVER THE CAROLINAS. AN UPPER LEVEL TROUGH OVER THE GREAT LAKES WILL DIVE SOUTHWARD INTO THE MS RIVER VALLEY TONIGHT. THIS WILL PUSH A SURFACE THE COLD FRONT THROUGH THE OHIO AND TN VALLEYS TONIGHT. ACROSS OUR FORECAST AREA...AHEAD OF THE APPROACHING SYSTEM...WINDS WILL INCREASE OUT OF THE SOUTHWEST. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. THE AIR MASS IS MODERATELY UNSTABLE WITH WEAK SHEAR. FORECAST SOUNDINGS INDICATE AN INVERTED V SIGNATURE WITH WINDEX VALUES IN THE UPPER 50S. ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND HAIL. THE THREAT OF CONVECTION WILL DIMINISH AFTER SUNSET. HIGH TEMPERATURES THIS AFTERNOON IN THE MID 90S. EXPECT OVERNIGHT LOWS IN THE LOW TO MID 70S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... MAIN FOCUS OF THE SHORT TERM WILL BE THE UPPER LEVEL TROUGH SWINGING INTO THE EASTERN US ALONG WITH THE COLD FRONT CROSSING THE REGION LATE TUESDAY INTO EARLY WEDNESDAY. SURFACE AND UPPER LOWS WILL BE OVER THE CENTRAL GREAT LAKES TUESDAY WITH THE COLD FRONT MOVING INTO THE UPSTATE DURING THE MORNING AND THE MIDLANDS DURING THE AFTERNOON. MODELS AGREE ON A RAPID MOISTENING DURING THE MIDDAY HOURS WHICH WILL COMBINE WITH INSTABILITY AND PRODUCE INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS WITH THE MAIN CONCERN BEING DAMAGING WIND GUSTS. THE FRONT WILL SLIDE TOWARD THE COAST WEDNESDAY NIGHT WITH SLIGHTLY COOLER AND DRIER AIR MOVING INTO THE REGION DURING THE DAY WEDNESDAY. DAYTIME HIGH TEMPERATURES WILL BE IN THE LOWER 90S TUESDAY WITH UPPER 80S TO AROUND 90 WEDNESDAY. OVERNIGHT LOWS WILL BE IN THE UPPER 60S TO LOWER 70S TUESDAY NIGHT WITH LOWER TO MIDDLE 60S WEDNESDAY NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... MODELS REMAIN IN GOOD AGREEMENT THROUGH THE LONG TERM WITH THE GFS CONTINUING TO BE SLIGHTLY MORE AGGRESSIVE WITH THE NEXT DISTURBANCE OVER THE WEEKEND. REMAINS OF THE COLD FRONT WILL REMAIN STALLED ACROSS NORTHERN FL ON THURSDAY AS A SHORT WAVE TRACKS THROUGH THE SOUTHERN PLAINS AND INTO THE GULF STATES. AS THE DISTURBANCE MOVES THROUGH THE GULF COAST ON FRIDAY THE FRONTAL REMAINS WILL BEGIN SLIDING NORTHWARD. THIS WILL PUSH INCREASING MOISTURE AND INSTABILITY BACK INTO THE FORECAST AREA WITH CHANCES OF SHOWERS AND THUNDERSTORMS INCREASING. THE DISTURBANCE WILL MOVE INTO THE FORECAST AREA FRIDAY NIGHT WITH THE SURFACE BOUNDARY STALLING ACROSS THE AREA FOR SATURDAY THROUGH MONDAY. THIS WILL CONTINUE THE CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. TEMPERATURES THROUGH THE LONG TERM WILL BE SLIGHTLY BELOW TO NEAR NORMAL. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD. ISOLATED STORMS DEVELOPING THIS AFTERNOON INTO THE EVENING. LOW CONFIDENCE IN LOCATION AND TIMING GIVEN COVERAGE. HAVE INCLUDED VCSH IN TAFS. WINDS FROM THE SOUTHWEST AROUND 10 MPH THIS AFTERNOON. A LOW LEVEL JET TONIGHT SHOULD PRECLUDE FOG DEVELOPMENT BUT MAY FAVOR STRATUS. NONE OF THE GUIDANCE INDICATED STRATUS OVERNIGHT...SO WILL NOW INCLUDE. SHOULD SEE CONVECTION DEVELOPING AROUND THE END OF THE TAF PERIOD AS A COLD FRONT APPROACHES THE AREA. WILL NOT INCLUDE CONVECTION FOR TUESDAY GIVEN UNCERTAINTY. EXPECT MOST OF THE ACTIVITY AFTER THE TAF PERIOD. .EXTENDED AVIATION OUTLOOK....WIDESPREAD THUNDERSTORMS EXPECTED TUESDAY AFTERNOON INTO WEDNESDAY AS A COLD FRONT MOVES INTO THE REGION. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jul 14, 3:16 AM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 316 AM EDT MON JUL 14 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-150730- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 316 AM EDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL MOVE THROUGH TUESDAY AND TUESDAY NIGHT PRODUCING THUNDERSTORM ACTIVITY...SOME OF WHICH COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.